MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS DISTAL FEM COMP XSM LT; LPS AND S-ROM : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US LPS DISTAL FEM COMP XSM LT; LPS AND S-ROM : KNEE FEMORAL
Model Number 1987-13-105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had implants removed and replaced due to suspected infection.Implants were placed on 2 dates per the records on (b)(6) 2019 (first 5 items listed) and on (b)(6) 2022.Patient experienced repeated effusions.Surgeon has sent multiple aspirations but no cultures were not positive.Cell counts and lab values were elevated, but not reaching a level to diagnose infection.During the procedure, 2 separate tissue samples were sent to pathology, and 3 and 4 wbc/hpf were found, again elevated but not definitive.Surgeon chose to removal all components and replace in a one stage fashion after a thorough debridement and irrigation.Antibiotic beads were placed in canals and surrounding soft tissues and vancomycin was added to gent cement.There was no surgical delay.Doi: (b)(6) 2019, dor: (b)(6) 2022, affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LPS DISTAL FEM COMP XSM LT
Common Device Name
LPS AND S-ROM : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15470347
Report Number1818910-2022-18512
Device Sequence Number17211888
Product Code JWH
UDI-Device Identifier10603295078685
UDI-Public10603295078685
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063686
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1987-13-105
Device Catalogue Number198713105
Device Lot NumberJ23T34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE REV LPS INSRT XSM 16MM; ATUN PRESSFIT STR STEM14X160MM; ATUN PRESSFIT STR STEM14X160MM; ATUN TIB SLV M/L 45MM FULL POR; ATUNE REV RP TIB BASE SZ 6 CEM; CONTROL CABLE W/CABLE SLEEVE; LPS DISTAL FEM COMP XSM LT; LPS FEM TO SLEEVE ADAPTER +0; LPS SEGMENTAL COMPONENT 25MM; LPS UNIV TIB HIN INS XSM 12MM; PFC*SIGMA/OV/DOME PAT 3PEG,41; UNIVERSAL FEM SLV FUL POR 46MM; UNIVERSAL STEM 75X20MM FLUTED; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight115 KG